| Catalog Number |
IAB-06850-U |
| Medical Device Problem Code |
Inflation Problem (1310)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/18/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that "iab placement attempted on lf, no issues or difficulty noted with insertion, constant high pressure alarms on pump, pump exchanged, high pressure alarms continued.Volume decreased to 40cc.Manual inflation not attempted due to lack of visual placement (in or) cxr confirmed proper placement.2nd iab inserted on rf with same result.2nd iab was kept for return photos show iab still tightly wrapped.[the perfusionist] stated he also attempted to inflate iab with the pump in internal trigger after the iab was removed.High pressure alarms still noted and iab did not unwrap.Patient was medically stabilized and transferred to the icu where he remained stable without iab placement".See associated mdr #3010532612-2023-00628.
Additional Manufacturer Narrative
(b)(4).
Additional Manufacturer Narrative
Qn#(b)(4).The reported complaint of iab would not inflate completely was confirmed upon the investigation of the returned sample.The customer returned a 50cc 8.0fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging for investigation.The sample was returned in the supplied return kit and was in a sealed bio-hazard bag (inp-1, inp-2).Upon return, the distal end of the teflon sheath was noted at approximately 36.8cm from the iabc distal tip; liquid blood was noted within the sheath sidearm (inp-4).The teflon sheath extrusion was noted kinked at approximately 50.1cm from the iabc distal tip (inp-9).The distal end of the teflon sheath extrusion was noted damaged (inp-12).The one-way valve was tethered to the short driveline tubing (inp-5).The entire bladder was noted wrapped (or considered twisted), including the distal end and the proximal end of the bladder (inp-6, inp-7).Bends to the iabc were noted at approximately 9.5cm, 40.4cm, 56.1cm, and 67.8cm from the iabc distal tip (inp- 7 through inp-11).Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the bladder/helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0058in-0.0066in and was within specification of process document.The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it immediately lost pressure.This was repeated five separate times according to quality system document q-96 with similar results.Dried blood was noted within the one-way valve upon cleaning.The one-way valve was properly cleaned and tested again; the one-way valve passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times in accordance with quality system document.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed.Upon flushing the central lumen, air was found exiting the outer lumen (anp-1).Upon further inspection, the iabc outer lumen was noted damaged at approximately 51.4cm from the iabc distal tip (anp-6, anp-7, and anp-8).Upon further microscopic inspection, the iabc central lumen was also noted damaged at the location of the damaged outer lumen (anp-9).The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc distal tip and iabc luer end (anp-2, anp-3).The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed damaged central lumen (anp-9).The iabc was leak tested again with the iabc distal tip and iabc luer end blocked off; a leak was detected from the iabc outer lumen (anp-4).The leak from the iabc outer lumen is consistent with the previously confirmed damaged outer lumen (anp-6 through anp-9).During the leak test, the bladder did not fully inflate.The middle portion of the bladder had inflated but the distal and proximal portions of the bladder would not fully unwrap and was consistent with being twisted (anp-5).A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire met resistance and could not advance at approximately 42.2cm from the iabc distal tip, which is the location of the previously noted bend.No blood was noted on the guidewire.The guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at approximately 9.3cm from the iabc luer, which is the location of the p reviously noted bend.No blood was noted on the guidewire.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the twisted bladder.The probable root cause of the complaint was manufacturing related.Corrective measures have been established for this issue as a result of a previous complaints reported, and this device was manufactured prior to the implementation of those corrections.Teleflex will continue to monitor and trend on reports of this nature.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).In section d provided the full udi #.Udi related data quality updates only.